Article

Lyapunov Functionals for Delay Differential Equations Model of Viral Infections.

SIAM Journal on Applied Mathematics (Impact Factor: 1.58). 01/2010; 70:2693-2708. DOI: 10.1137/090780821
Source: DBLP

ABSTRACT We study global properties of a class of delay differential equations model for virus infections with nonlinear transmissions. Compared with the typical virus infection dynamical model, this model has two important and novel features. To give a more complex and general infection process, a general nonlinear contact rate between target cells and viruses and the removal rate of infected cells are considered, and two constant delays are incorporated into the model, which describe (i) the time needed for a newly infected cell to start producing viruses and (ii) the time needed for a newly produced virus to become infectious (mature), respectively. By the Lyapunov direct method and using the technology of constructing Lyapunov functionals, we establish global asymptotic stability of the infection-free equilibrium and the infected equilibrium. We also discuss the effects of two delays on global dynamical properties by comparing the results with the stability conditions for the model without delays. Further, we generalize this type of Lyapunov functional to the model described by n-dimensional delay differential equations.

1 Bookmark
 · 
191 Views
  • Source
    [Show abstract] [Hide abstract]
    ABSTRACT: Abstract With the continuing absence of HIV/AIDS cure, the current use of HAART (Highly Active AntiretroviralTherapy) has remained the only feasible control measure. Although it does not eradicate the disease completely, itmaintains low viral load helping reduce infectivity of exposed individuals. The time lag between the cause (action of HIVvirus) and the effect (reaction of the immune system) leads to periodic solutions representing oscillatory cell populations. Inthis paper we analyze a mathematical model that describes the dynamics of the immune system and a drug sensitive wildtypeHIV variant. More information of the article can be found in the full paper.
    Journal of Mathematical Theory and Modeling. 06/2013; Vol. 3(No. 7):104 - 116.
  • Source
    [Show abstract] [Hide abstract]
    ABSTRACT: This article presents a new eco-epidemiological deterministic delay differential equation model considering a biological controlling approach on mosquitoes, for endemic dengue disease with variable host (human) and variable vector (Aedes aegypti) populations, and stage structure for mosquitoes. In this model, predator-prey interaction is considered by using larvae as prey and mosquito-fish as predator. We give a complete classification of equilibria of the model, and sufficient conditions for global stability/global attractivity of some equilibria are given by constructing suitable Lyapunov functionals and using Lyapunov-LaSalle invariance principle. Also, numerical simulations are presented to show the validity of our results.
    Electronic Journal of Differential Equations 01/2015; 2015 (2015)(10):1. · 0.42 Impact Factor
  • Source
    [Show abstract] [Hide abstract]
    ABSTRACT: In this paper, stability properties of a class of HIV virus infection model with Beddington-DeAngelis functional response and absorption effect are investigated. Our mathematical analysis shows that stability properties are completely determined by the basic reproduction number R 0 of the model. Utilizing characteristic equation of the model, we established that the infection free equilibrium and the chronic infection equilibrium is locally asymptotically stable if R 0 ≤ 1 and R 0 > 1, respectively. By means of Liapunov functionals and LaSalle's invariance principle, it is derived that, if R 0 ≤ 1, the infection free equilibrium is globally asymptotically stable. Moreover, the numerical simulations are also carried out in order to illustrate the theoretical results.
    Dynamics of Continuous, Discrete and Impulsive Systems Series A: Mathematical Analysis 11/2014;

Full-text

Download
30 Downloads
Available from
Jun 3, 2014